Everytime I get back from the gym these days for about 20-30 minutes I have very heightened smell. I sit in my room and I can just smell everything! It’s a weird sensation, I feel like a dog. In any case, I googled causes of hyperosmia, and lo-and-behold, benzodiazepine withdrawal syndrome is a cause. Benzodiazepine is an agonist of the GABA receptor similar to allopregnenalone. I don’t have time to look into what this could all mean, BUT it does fit nicely with my notion that the spike in 5-alpha reduced hormones following discontinuation of finasteride caused an enormous increase in allopregnenalone. This was basically, to my allopregnenalone starved brain, like starting treatment with Benzodiazepine.
THEN when my hormones crashed several days later (because the human body is not setup to handle such a massive swing in hormones), my allopregnenalone plummeted, and I ended up doing the same thing as going through Benzodiazepine withdrawal.
Benzodiazepine withdrawal syndrome is very similar to many problems the men on this forum have, sadly, it is just as mysterious as PFS.